Alert archive / Texas / Tornado Warnings in 2020
Tornado Warning 22, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this tornado warning at May 28, 2020, 2:51 PM CDT for Galveston County, Texas. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 28, 2020, 2:51 PM CDT (19:51 UTC)
- Expired
- May 28, 2020, 3:15 PM CDT
- In force
- 24 min
- Issued by
- NWS Houston/Galveston, TX
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.0 in
County Galveston County, TX
The radar
The Houston radar (KHGX), 25 km from the middle of the area, began a volume at 19:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 7.9 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 117 J/kg
- Mixed-layer CIN
- -237 J/kg
- Mixed-layer LCL
- 1285 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 220 m²/s²
- 0-3 km storm-relative helicity
- 239 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
916
WFUS54 KHGX 281951
TORHGX
TXC167-282015-
/O.NEW.KHGX.TO.W.0022.200528T1951Z-200528T2015Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Houston/Galveston TX
251 PM CDT Thu May 28 2020
The National Weather Service in League City has issued a
* Tornado Warning for...
Central Galveston County in southeastern Texas...
* Until 315 PM CDT.
* At 250 PM CDT, a severe thunderstorm capable of producing a
tornado was located near the Texas City Dike, moving south at 10
mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Texas City Dike at 255 PM CDT
Pelican Island around 305 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
League City.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 2941 9488 2942 9483 2936 9473 2931 9487
TIME...MOT...LOC 1950Z 354DEG 12KT 2938 9485
TORNADO...RADAR INDICATED
HAIL...1.00IN
$$1 follow-up statement
404
WWUS54 KHGX 282011
SVSHGX
Severe Weather Statement
National Weather Service Houston/Galveston TX
311 PM CDT Thu May 28 2020
TXC167-282015-
/O.CON.KHGX.TO.W.0022.000000T0000Z-200528T2015Z/
Galveston TX-
311 PM CDT Thu May 28 2020
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 315 PM CDT FOR CENTRAL
GALVESTON COUNTY...
At 308 PM CDT, a severe thunderstorm capable of producing a tornado
was located near the Texas City Dike, moving southeast at 10 mph.
This storm has shown signs of weakening, and if this trend continues
the tornado warning will be allowed to expire. A Severe
Thunderstorm Warning remains in effect until 330 PM CDT.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This possibly tornadic thunderstorm will remain over mainly rural
areas of central Galveston County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
If a tornado or other severe weather is spotted, report it to the
National Weather Service or your local nearest law enforcement agency
who will send your report. This act may save lives of others in the
path of dangerous weather.
This cluster of thunderstorms is capable of producing tornadoes and
widespread significant wind damage. Do not wait to see or hear the
tornado. For your protection move to an interior room on the lowest
floor of a building.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 2941 9488 2942 9483 2936 9473 2931 9487
TIME...MOT...LOC 2008Z 354DEG 12KT 2933 9484
TORNADO...RADAR INDICATED
HAIL...1.00IN
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this tornado warning went out at May 28, 1:01 PM CDT, 1 hour 50 minutes earlier.
Area forecast discussion, May 28, 1:01 PM CDT, 1 hour 50 minutes before
Area Forecast Discussion
National Weather Service Houston/Galveston TX
101 PM CDT Thu May 28 2020
.AVIATION...
Strong to severe TSRA currently located over the Chambers,
Liberty and southern Harris counties. These storms have been
producing strong winds, frequent to intense lightning as well as
heavy to torrential RA. Another cluster of SHRA/TSRA have been
developing along the NE quadrant of the CWA since the morning
hours, but is now slowly moving east and away from the CWA. For
the rest of the afternoon and evening hours, additional SHRA/TSRA
development is expected. Periods of MVFR-IFR is possible with this
activity. Conditions will improve overnight and winds will turn
northerly, increasing Friday morning. 24
&&
.PRELIMINARY POINT TEMPS/POPS...
College Station (CLL) 65 86 65 89 65 / 30 10 0 0 0
Houston (IAH) 66 89 69 91 68 / 40 20 0 10 0
Galveston (GLS) 72 84 75 87 74 / 30 30 10 10 10
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...High Rip Current Risk through late tonight for the following
zones: Brazoria Islands...Galveston Island and Bolivar
Peninsula...Matagorda Islands.
GM...NONE.
&&
Aviation...24In the hours before
Local storm report, May 28, 1:56 PM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
156 PM CDT THU MAY 28 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0153 PM MARINE TSTM WIND 4 NNE SAN LEON 29.54N 94.91W
05/28/2020 M56 MPH GMZ335 TX PUBLIC
WIND GUST WAS MEASURED AT THE GALVESTON BAY
WEATHERFLOW SITE. SUSTAINED WIND WAS 41 MPH.
&&Local storm report, May 28, 2:01 PM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
201 PM CDT THU MAY 28 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0153 PM MARINE TSTM WIND 1 E KEMAH 29.53N 95.00W
05/28/2020 M43 MPH GMZ335 TX MESONET
WIND GUST WAS MEASURED AT THE TEXAS YACHT
CLUB WEATHERFLOW SITE.
&&Special weather statement, May 28, 2:11 PM CDT, 40 minutes before
Special Weather Statement National Weather Service Houston/Galveston TX 211 PM CDT Thu May 28 2020 TXZ200-213-300-313-282000- Northern Liberty TX-Coastal Harris TX-Inland Harris TX- Southern Liberty TX- 211 PM CDT Thu May 28 2020 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN LIBERTY AND NORTHEASTERN HARRIS COUNTIES UNTIL 300 PM CDT... At 211 PM CDT, Doppler radar was tracking a strong thunderstorm over Crosby, or near Barrett, moving east at 25 mph. Pea size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Barrett, Kingwood, Crosby, Lake Houston Dam, Lake Houston and Atascocita. LAT...LON 2991 9521 3006 9519 3004 9498 2986 9499 TIME...MOT...LOC 1911Z 292DEG 20KT 2994 9507
Local storm report, May 28, 2:15 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
215 PM CDT THU MAY 28 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0208 PM MARINE TSTM WIND 5 NE SAN LEON 29.55N 94.88W
05/28/2020 M55 MPH GMZ335 TX MESONET
WIND GUST WAS MEASURED AT THE GALVESTON BAY
WEATHERFLOW SITE.
&&Special weather statement, May 28, 2:18 PM CDT, 33 minutes before
Special Weather Statement National Weather Service Houston/Galveston TX 218 PM CDT Thu May 28 2020 TXZ338-282000- Coastal Galveston TX- 218 PM CDT Thu May 28 2020 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL GALVESTON COUNTY UNTIL 300 PM CDT... At 217 PM CDT, Doppler radar was tracking a strong thunderstorm near San Leon, or 7 miles northeast of Texas City, moving south at 5 to 10 mph. Wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... Eastern League City, Texas City, Kemah, San Leon and Bacliff. PRECAUTIONARY/PREPAREDNESS ACTIONS... Very heavy rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 2952 9503 2956 9494 2936 9480 2934 9492 TIME...MOT...LOC 1917Z 000DEG 14KT 2949 9488
Local storm report, May 28, 2:37 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
237 PM CDT THU MAY 28 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM MARINE TSTM WIND 4 ENE TEXAS CITY 29.43N 94.89W
05/28/2020 M69 MPH GMZ335 TX MESONET
WIND GUST WAS MEASURED AT THE TEXAS CITY
LEVEE WEATHERFLOW SITE.
&&The office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 27, 7:33 PM CDT | Special Weather Statement | HGX | Montgomery | 42 min |
| May 27, 7:45 PM CDT | Special Weather Statement | HGX | Brazos | 45 min |
| May 27, 8:04 PM CDT | Special Weather Statement | HGX | Burleson, Washington | 41 min |
| May 27, 8:59 PM CDT | Special Weather Statement | HGX | Washington | 46 min |
| May 27, 10:02 PM CDT | Special Weather Statement | HGX | Jackson | 58 min |
| May 28, 12:15 AM CDT | Special Weather Statement | HGX | Washington | 60 min |
| May 28, 1:04 AM CDT | Special Weather Statement | HGX | Burleson | 41 min |
| May 28, 9:23 AM CDT | Rip Current Statement | HGX | Brazoria, Galveston, Matagorda | 15 hr |
| May 28, 11:33 AM CDT | Special Weather Statement | HGX | Liberty | 42 min |
| May 28, 11:47 AM CDT | Severe Thunderstorm Warning | HGX | Liberty | 43 min |
| May 28, 12:04 PM CDT | Special Weather Statement | HGX | Chambers | 41 min |
| May 28, 12:04 PM CDT | Tornado Warning | HGX | Liberty | 26 min |
| May 28, 12:42 PM CDT | Special Marine Warning | HGX | 63 min | |
| May 28, 12:49 PM CDT | Severe Thunderstorm Warning | HGX | Chambers | 26 min |
| May 28, 1:45 PM CDT | Special Marine Warning | HGX | 45 min | |
| May 28, 2:11 PM CDT | Special Weather Statement | HGX | Harris | 49 min |
| May 28, 2:18 PM CDT | Special Weather Statement | HGX | Galveston | 42 min |
| May 28, 2:27 PM CDT | Special Marine Warning | HGX | 63 min | |
| May 28, 2:44 PM CDT | Severe Thunderstorm Warning | HGX | Galveston | 46 min |
| May 28, 3:16 PM CDT | Severe Thunderstorm Warning | HGX | Galveston | 14 min |
| May 28, 3:30 PM CDT | Special Weather Statement | HGX | Galveston | 60 min |
| May 28, 3:49 PM CDT | Special Marine Warning | HGX | 86 min | |
| May 28, 4:02 PM CDT | Special Weather Statement | HGX | Brazoria, Galveston | 58 min |
| May 28, 4:52 PM CDT | Severe Thunderstorm Warning | HGX | Brazoria | 38 min |
| May 28, 5:56 PM CDT | Special Weather Statement | HGX | Matagorda | 49 min |
| May 28, 6:53 PM CDT | Special Marine Warning | HGX | 37 min |
Nearby
Tornado Warnings in Texas, 2020Every tornado warning in 2020Tornadoes in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.